MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 03P75-06
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).On (b)(6) 2018 the customer reported that downloader recharger involved also became hot to the touch.Refer to apoc incident # (b)(4).Product: 04p73-04r, description: i-stat 1 d/r drc-300, kit, sn: (b)(4), mfg date: 04/06/2018.Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 sn (b)(4) is displaying code 86 and is hot to the touch.The customer reports that there was no impact or delay to patient care.There were no injuries reported.The analyzer was replaced at no charge and returning for investigation.On (b)(6) 2018 the customer reported that downloader recharger sn (b)(4) also became hot to the touch that was being used during the event.There were no injuries reported on the second call.(b)(4) was replaced at no charge and also returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 02/12/2019.The customer reported that downloader recharger (drc) s/n (b)(4) was hot to touch when an i-stat analyzer was docked on it.The customer also reported that the cables in use were provided by apoc.The cause was determined to be defective components u12, r54, d14, q1 and q2 on the main board of the drc.A deficiency has been identified.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No corrective or preventive action is required at this time.Analyzer s/n (b)(4) was reported to be functioning as expected by the customer.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8156728
Report Number2245578-2018-00314
Device Sequence Number1653045
Product Code CGA
UDI-Device Identifier00054749002528
UDI-Public00054749002528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P75-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1